New York Journal of Mathematics
Volume 22 (2016) 1135-1137


Laurent Bartholdi

Automorphisms of free groups. I -- erratum

view    print

Published: September 26, 2016
Keywords: Lie algebra; Automorphism groups; Lower central series
Subject: 20E36, 20F28, 20E05, 20F40

I report an error in Theorem A of Automorphisms of free groups. I, New York J. Math. 19 (2013), 395-421, where it was claimed that two filtrations of the group of IA automorphisms of a free group coincide up to torsion.

In fact, using a recent result by Day and Putman, I show that, for a free group of rank 3, the opposite conclusion holds, namely that the two series differ rationally.

Author information

Département de Mathématiques et Applications, École Normale Supérieure, Paris and Mathematisches Institut, Georg-August Universität zu Göttingen